Alert archive / Montana / Special Weather Statements in 2010
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 19, 2010, 1:08 PM MDT for Flathead County, Montana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2010, 1:08 PM MDT (19:08 UTC)
- Expired
- Jul 19, 2010, 2:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Missoula, MT
County Flathead County, MT
The radar
The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WWUS85 KMSO 191908 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 108 PM MDT MON JUL 19 2010 MTZ001>003-192000- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER REGION- 108 PM MDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD AND NORTHERN LAKE COUNTIES UNTIL 200 PM MDT... AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KALISPELL...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGFORK...WOODS BAY...SOMERS AND CRESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4817 11383 4794 11397 4815 11447 4824 11442 TIME...MOT...LOC 1908Z 291DEG 16KT 4816 11433 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:22 AM MDT, 9 hours 46 minutes earlier.
Area forecast discussion, Jul 19, 3:22 AM MDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 322 AM MDT MON JUL 19 2010 .DISCUSSION...A TROUGH OF LOW PRESSURE WILL MOVE ACROSS NORTHWEST MONTANA TODAY AND TUESDAY. DUE TO LIMITED MOISTURE...ANY SHOWERS OR THUNDERSTORMS ASSOCIATED WITH THIS TROUGH WILL BE VERY ISOLATED...AND SHOULD BE CONFINED TO AN AREA NORTH OF FLATHEAD LAKE. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE THIS EVENING. HIGH TEMPERATURES ARE EXPECTED TO BE ABOUT NORMAL FOR THIS TIME OF THE YEAR. A WEAK AND MOSTLY DRY DISTURBANCE IS STILL EXPECTED TO CROSS THE NORTHERN ROCKIES WEDNESDAY INTO THURSDAY...THIS BEING THE WEEKS MAIN WEATHER FEATURE. ATMOSPHERIC PROFILES STILL SHOW VERY LITTLE MOISTURE ASSOCIATED WITH THIS DISTURBANCE...SO CHANCES OF PRECIP HAVE BEEN KEPT LOW AND ISOLATED TO HIGHER TERRAIN. BEYOND THURSDAY...A FLATTENED RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION. THE THREAT FOR SHOWERS MAY MAKE AN APPEARANCE IN THE FORECAST FOR LATER IN THE WEEKEND AS A LOW PRESSURE SYSTEM IN CANADA COULD USHER MOISTURE BACK INTO THE PICTURE. && .AVIATION...MOSTLY SUNNY SKIES WILL REMAIN OVER WESTERN MONTANA TODAY. EXPECT GUSTY AFTERNOON WINDS AGAIN TODAY...WITH SOME THUNDERSTORM DEVELOPMENT NEAR KGPI. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...KOLATA LONG TERM....ALLEGRETTO AVIATION...KOLATA
In the hours before
Special weather statement, Jul 19, 1:08 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 108 PM MDT MON JUL 19 2010 MTZ001>003-192000- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER REGION- 108 PM MDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD AND NORTHERN LAKE COUNTIES UNTIL 200 PM MDT... AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KALISPELL...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGFORK...WOODS BAY...SOMERS AND CRESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4817 11383 4794 11397 4815 11447 4824 11442 TIME...MOT...LOC 1908Z 291DEG 16KT 4816 11433
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:56 PM MDT | Special Weather Statement | MSO | Lake | 49 min |
| Jul 19, 3:46 PM MDT | Special Weather Statement | MSO | Flathead | 29 min |
| Jul 19, 5:10 PM MDT | Special Weather Statement | MSO | Flathead | 20 min |
Nearby
Special Weather Statements in Montana, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.